Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Did laparoscopic fundopilation repair for hiatus hernia. No evidence of hernia. Heartburn, cough. What else could be the reason?

Was diagnosed with a hiatus hernia 18 years ago, was treated with Omenaprazole and symtoms went away until 2 years ago was then put on patoprazole 40mg but symptoms have persisted. went in for surgery 4 weeks ago for laproscopic fundopilation repair only to be told that they could not find any evidence of a hernia!. Have now been put on 40mg pataprazole plus Ganaton 30mg and mucosta 30mg before every meal. but the symtoms are still the same heartburn and a sensation of needing to cough all the time any other sugestions? Thanks
Asked On : Mon, 7 Jan 2013
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response

Thank you for the query.

Your symptoms are caused by GERD which is caused by some problems with lower esophageal sphincter. One of the treatment is fundoplication which I assume that has been done. Usually it helps a lot with symptoms, however in some cases full relief is impossible.
Cough is very common symptom with GERD and can indicate asthma.
The treatment you have for acid reflux is a good one and is hard to advice anything more. For sure you should avoid coffee, alcohol, fatty foods, chocolate. Put your head a little bit higher while lying down, do not eat 2 hours before the meal.
For cough, please consult pulmunologist and have blow test done.

Hope this will help.
Answered: Mon, 30 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor